Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 63, NWS Shreveport, LA

March 31, 2005Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 31, 2005, 8:20 PM CST for Caddo Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2005, 8:20 PM CST (02:20 UTC)
Expired
Mar 31, 2005, 9:15 PM CST
In force
55 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 10 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 7:05 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2484 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 010222
SVRSHV
LAC017-010315-
/O.NEW.KSHV.SV.W.0063.050401T0220Z-050401T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
820 PM CST THU MAR 31 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CADDO PARISH IN NORTHWEST LOUISIANA

* UNTIL 915 PM CST

* AT 813 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER        
  RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING
  LARGE AND DAMAGING HAIL TO NEAR GOLFBALL SIZE.  THIS STORM WAS     
  LOCATED 17 MILES SOUTHWEST OF GREENWOOD...OR ABOUT 21 MILES
  SOUTHWEST OF SHREVEPORT...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHEAST OF GREENWOOD BY 830 PM CST
  SHREVEPORT BY 850 PM CST

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 915 PM CST.

LAT...LON 3239 9404 3220 9404 3239 9368 3256 9380

$$
1 follow-up statement
000 
WWUS54 KSHV 010306
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 PM CST THU MAR 31 2005

LAC017-010315-
/O.CON.KSHV.SV.W.0063.000000T0000Z-050401T0315Z/
CADDO LA-
906 PM CST THU MAR 31 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CST FOR CADDO
PARISH...

AT 900 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 29 MILES NORTH OF SHREVEPORT...OR NEAR 
VIVIAN...MOVING NORTH AT 30 MPH.

LAT...LON 3239 9404 3220 9404 3239 9368 3256 9380

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:15 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 31, 7:15 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CST THU MAR 31 2005

.DISCUSSION...

ANOTHER ZONE UPDATE JUST SENT TO ADD SVR WATCH NUMBER 115 FOR SAN
AUGUSTINE...SABINE...AND SHELBY COUNTIES IN E TX...AND ALL OF N LA.
ALSO ADDED HAIL WORDING TO AREAS N OF THE FRONT /IE I-20
ZONES/...AND THE WIND/HAIL COMBO FARTHER S OF THE BOUNDARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  60  42  69 /  70  30   0   0
MLU  57  60  43  67 /  70  30   0   0
DEQ  49  57  34  67 /  70  40   0   0
TXK  50  58  42  68 /  70  30   0   0
ELD  50  57  41  67 /  70  30   0   0
TYR  52  61  40  71 /  70  20   0   0
GGG  52  60  40  71 /  70  20   0   0
LFK  55  64  41  71 /  60  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, Mar 31, 12:00 PM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST THU MAR 31 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST THU MAR 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
NORTHWEST AND NORTH CENTRAL LOUISIANA...AS WELL AS MOST OF EAST
TEXAS...LATE THIS AFTERNOON THROUGH TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS OVER EXTREME NORTHEAST TEXAS...
EXTREME SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...TONIGHT.

A STATIONARY FRONT LOCATED FROM NEAR ALEXANDRIA LOUISIANA...TO
TYLER TEXAS...TO DALLAS...SEPARATED MOIST AIR TO THE SOUTH FROM
DRY AIR TO THE NORTH. THIS FRONT WILL MOVE SLIGHTLY NORTH THIS
AFTERNOON AND EVENING...AHEAD OF AN APPROACHING COLD FRONT...
WHICH WILL MOVE THROUGH THE FOUR STATE AREA TONIGHT. A STRONG UPPER
LEVEL STORM SYSTEM WILL ALSO MOVE EAST TONIGHT ACROSS THE FOUR
STATE AREA...TRIGGERING STRONG TO SEVERE THUNDERSTORMS IN THE MOIST
AIR...ALONG AND SOUTH OF THE WARM FRONT...MAINLY SOUTH OF INTERSTATE
20. ISOLATED SEVERE THUNDERSTORMS...MAINLY PRODUCING HAIL...COULD
ALSO OCCUR NORTH OF THIS FRONTAL BOUNDARY.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO FORM LATE THIS
AFTERNOON OVER EAST OR NORTHEAST TEXAS...AND MOVE INTO NORTH
LOUISIANA THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON...THROUGH
TONIGHT.

03

In the hours before

Local storm report, Mar 31, 6:04 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             10 E LINDALE            32.51N 95.23W
03/31/2005  0.88 INCH        SMITH              TX   LAW ENFORCEMENT

            HAIL FELL ON FM 16

&&

24
Local storm report, Mar 31, 7:48 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             N BLANCHARD             32.59N 93.89W
03/31/2005  1.00 INCH        CADDO              LA   LAW ENFORCEMENT

            HILLSIDE TRAILOR PARK

&&

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:34 PM CSTSevere Thunderstorm WarningSHVDe Soto56 min
Mar 31, 7:28 PM CSTSevere Thunderstorm WarningSHVCaddo, De Soto62 min
Mar 31, 7:45 PM CSTSevere Thunderstorm WarningSHVBossier60 min
Mar 31, 8:12 PM CSTSevere Thunderstorm WarningSHVBienville, Red River63 min
Mar 31, 8:30 PM CSTSevere Thunderstorm WarningSHVDe Soto, Webster60 min
Mar 31, 9:15 PM CSTSevere Thunderstorm WarningSHVClaiborne60 min
Mar 31, 9:27 PM CSTSevere Thunderstorm WarningSHVBienville63 min
Mar 31, 9:39 PM CSTSevere Thunderstorm WarningSHVRed River51 min
Mar 31, 9:57 PM CSTSevere Thunderstorm WarningSHVUnion63 min
Mar 31, 10:02 PM CSTSevere Thunderstorm WarningSHVCaddo, De Soto58 min
Mar 31, 10:21 PM CSTSevere Thunderstorm WarningSHVBossier, Red River54 min
Mar 31, 10:26 PM CSTSevere Thunderstorm WarningSHVLincoln64 min
Mar 31, 10:46 PM CSTSevere Thunderstorm WarningSHVBienville, Webster59 min
Mar 31, 10:57 PM CSTSevere Thunderstorm WarningSHVNatchitoches, Union63 min
Mar 31, 11:26 PM CSTSevere Thunderstorm WarningSHVJackson, Winn64 min
Mar 31, 11:58 PM CSTSevere Thunderstorm WarningSHVCaldwell, Ouachita62 min
Apr 1, 2:09 AM CSTSevere Thunderstorm WarningSHVGrant84 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.